Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 12, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 9, 2018, 10:47 AM CDT for 5 counties in Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2018, 10:47 AM CDT (15:47 UTC)
- Expired
- Jul 9, 2018, 1:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bandera County, TX, Bexar County, TX, Comal County, TX, Kendall County, TX, Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 64 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 12:09 PM CDT | FLASH FLOOD | 1 Nnw Leon Springs, TX | SEVERAL LOW WATER CROSSINGS IN NORTHWESTERN BEXAR COUNTY ARE CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 82 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 3.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 764 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
199 WGUS54 KEWX 091547 FFWEWX TXC019-029-091-259-325-091845- /O.NEW.KEWX.FF.W.0012.180709T1547Z-180709T1845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Austin/San Antonio TX 1047 AM CDT MON JUL 9 2018 The National Weather Service in Austin San Antonio has issued a * Flash Flood Warning for... Northeastern Medina County in south central Texas... Southeastern Bandera County in south central Texas... Southwestern Kendall County in south central Texas... Northwestern Bexar County in south central Texas... West central Comal County in south central Texas... * Until 145 PM CDT * At 1046 AM CDT, Doppler radar continued to indicate moderate to heavy rainfall occuring across the region with additional shower development occurring to the south and moving northward. Two to five inches of rain has fallen across this area already this morning. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... San Antonio, Boerne, Helotes, Fair Oaks Ranch, Shavano Park, Cross Mountain, Walnut Grove, Leon Springs, The Dominion, Kreutzberg, Welfare, Nelson City, Kronkosky State Natural Area, Bergheim, Lakehills, Government Canyon State Natural Area, Grey Forest, San Geronimo, Cascade Caverns and Fiesta Texas. LAT...LON 2992 9853 2959 9852 2958 9891 2991 9892 $$ BMW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 9:49 AM CDT, 58 minutes earlier.
Area forecast discussion, Jul 9, 9:49 AM CDT, 58 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 949 AM CDT Mon Jul 9 2018 .UPDATE... Cluster of showers and isolated thunderstorms continues northwest of San Antonio into the Hill Country as mid level shear axis combines with lower level jet hitting the higher terrain of the Escarpment. Have boosted POPs for this morning across those areas. Expect low level jet to mix out by midday, then heating will allow showers and thunderstorms to become more scattered and maintained POPs as currently advertised. Remainder of forecast on track with today being the last day of POPs areawide. && .PREV DISCUSSION... /ISSUED 638 AM CDT Mon Jul 9 2018/ AVIATION... /12Z TAFS/ Scattered showers and isolated storms are moving north over the Hill Country into the Austin metro area. Much of this activity is concentrating along a low level E-W oriented cyclonic shear axis that should slowly lift north during the day. Thus only some spotty convective activity is expected to impact the I-35 terminals in the next 1 to 2 hours with a few hours of benign weather before daytime heating regenerates some air mass convection by mid afternoon. More continuous convection is suggested in the rapid refresh models for DRT so will leave a vague vcsh inclusion for all of the day as long as the convection impacts continue to look minimal for them on radar. Some lingering ifr cigs continue along I-35 and another few hours of mvfr cigs should finish out much of the morning. Meanwhile, DRT has remained above mvfr levels; will leave as such, but a brief dip into mvfr is possible in the next hour or two. Ifr cigs may redevelop along I-35 late tonight. PREV DISCUSSION... /ISSUED 332 AM CDT Mon Jul 9 2018/ SHORT TERM (Today through Tuesday)... Upper air analysis last evening showed a broad ridge over the country with easterly flow over central Texas. Surface winds were generally light from the southeast and dewpoint temperatures were in the upper 60s to lower 70s. Deep layer easterly flow will continue today keeping deep moisture in place. This flow will leave the atmosphere uncapped, but with very little vertical wind shear. We expect another day of isolated to scattered showers and thunderstorms particularly during the afternoon. Convection will be diurnally driven and will dissipate through the evening. Mid-level winds will shift slightly to the southeast tonight and this will bring drier air over the region leading to decreasing chances for convection Tuesday. The best chances Tuesday will be over the southeast. LONG TERM (Tuesday Night through Sunday)... Drier mid-level flow will continue through the week. This will mean no chance for rain for most of the area. There may be enough moisture over the east counties for slight chances for rain each day through Saturday. Each day the area for possible convection will shrink to the east. With the decrease in rain and associated cloudiness, temperatures will increase through the week. Highs will climb above normal and stay there through the end of the period. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 89 74 95 76 96 / 60 20 20 - 10 Austin Bergstrom Intl Airport 90 73 95 75 95 / 60 20 20 - 20 New Braunfels Muni Airport 91 74 95 74 95 / 50 20 20 - 10 Burnet Muni Airport 88 72 94 74 94 / 60 30 20 10 10 Del Rio Intl Airport 91 75 96 77 98 / 50 30 10 - - Georgetown Muni Airport 89 73 95 75 95 / 60 20 20 10 20 Hondo Muni Airport 91 73 95 74 97 / 50 20 10 - 10 San Marcos Muni Airport 91 74 95 74 96 / 50 20 20 - 10 La Grange - Fayette Regional 90 75 94 76 94 / 50 20 30 10 20 San Antonio Intl Airport 91 74 95 76 96 / 50 20 20 - 10 Stinson Muni Airport 92 74 95 75 96 / 50 20 20 - 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...BMW Synoptic/Grids...04 Public Service/Data Collection...EWilliams
Hazardous weather outlook, Jul 9, 5:48 AM CDT, 4 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 548 AM CDT Mon Jul 9 2018 TXZ171>173-183>194-202>209-217>225-228-101100- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 548 AM CDT Mon Jul 9 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered showers and thunderstorms are expected today and into the evening across South-Central Texas. Severe thunderstorms are not expected at this time. However, heavy downpours of 1 to 2 inches, gusty winds and frequent lightning strikes will be possible with the stronger thunderstorms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:21 AM CDT | Areal Flood Advisory | EWX | Bexar | 114 min |
| Jul 9, 8:07 AM CDT | Areal Flood Advisory | EWX | Travis | 113 min |
| Jul 9, 8:11 AM CDT | Areal Flood Advisory | EWX | Kendall | 2 hr |
| Jul 9, 8:28 AM CDT | Areal Flood Advisory | EWX | Bexar | 2 hr |
| Jul 9, 8:40 AM CDT | Areal Flood Advisory | EWX | Bandera | 2 hr |
| Jul 9, 10:18 AM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Comal, Kendall, Kerr, Medina | 3 hr |
| Jul 9, 12:18 PM CDT | Areal Flood Advisory | EWX | Bexar | 57 min |
| Jul 9, 12:39 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Guadalupe, Hays, Travis | 111 min |
| Jul 9, 1:21 PM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Comal, Kendall, Medina | 3 hr |
| Jul 9, 4:12 PM CDT | Areal Flood Advisory | EWX | Fayette, Gonzales | 2 hr |
| Jul 9, 4:18 PM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Comal, Kendall, Kerr, Medina | 117 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.